| Model Number |
IPN918758 |
| Medical Device Problem Codes |
Material Separation (1562); Unraveled Material (1664)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/15/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that "during the insertion of a central venous catheter in the right internal jugular vein, a problem occurred with the guidewire.Due to inability to properly introduce the guidewire into the vein, an attempt was made to retract the guidewire through the introducer needle.During retraction, the distal part of the guidewire became stuck inside the patient.In an attempt to extract the guidewire completely, careful manipulation of the guidewire and introducer needle was performed after consulting a supervisor (using minimal force).As the needle and guidewire were extracted, the external "mantle" of the guidewire was suddenly stripped from the internal wire and snapped completely, leaving the distal part inside the patient." the device was removed surgically through a minimally invasive procedure and replaced.All components were removed from the patient.The patient's current condition is reported as "critical, but not due to the procedure".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.The photos show the guide wire within the assembly with the distal end advanced through the straightening tube.The distal end of the guide wire appeared unraveled.Another photo shows sections of what appears to be the coil wire on top of the product lidstock.The customer also returned a portion of a guide wire for analysis.Signs of use in the form of biological material were observed.The introducer needle and remaining portions of the guide wire were not returned.Visual analysis revealed the returned portion of the guide wire was the distal end of the coil wire which was broken and separated.Microscopic examination confirmed the core wire separated adjacent to the distal weld which appeared full and spherical.The separation point of the core wired appeared tapered, while the separation point on the coil wire appeared abrupt.Complete visual analysis could not be performed without the introducer needle and remaining portion of the guide wire returned for analysis.The portion of the coil wire measured approximately 30 mm, which is not within the specification limits of 450-458 mm per guide wire product drawing; therefore, the entire core wire and at least 420 mm of the coil wire was not returned.The guide wire outer diameter measured 0.801 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.Complete dimensional analysis could not be performed without the introducer needle and remaining portion of the guide wire returned for analysis.The guide wire could not be functionally tested due to the nature of the damage.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with the kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.Remove introducer needle and arrow raulerson syringe (or catheter) while holding guidewire in place." the customer description states, "an attempt was made to retract the guidewire through the introducer needle.During retraction, the distal part of the guidewire became stuck inside the patient." the ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual examination revealed the guide wire was broken and separated towards the distal end, and the damage at the separation point appeared consistent with contact with a sharp instrument (i.E.Needle bevel).Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The ifu informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.Remove introducer needle and arrow raulerson syringe (or catheter) while holding guidewire in place." the customer description states, "an attempt was made to retract the guidewire through the introducer needle.During retraction, the distal part of the guidewire became stuck inside the patient." based on these circumstances, use error caused or contributed to the reported event.An customer in-service request has been initiated to instruct the customer on proper use of the device.Teleflex will continue to monitor and trend for reports of this nature.